Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at May 30, 2016, 6:21 PM EDT for Flagler County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 6:21 PM EDT (22:21 UTC)
- Expired
- May 30, 2016, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 129 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WWUS82 KJAX 302221
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT MON MAY 30 2016
FLZ038-302300-
FLAGLER FL-
621 PM EDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
700 PM EDT...
AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUNNELL. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PALM COAST AND BUNNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2932 8132 2945 8134 2948 8123 2940 8119
2935 8119
TIME...MOT...LOC 2221Z 347DEG 3KT 2941 8127
$$
PETERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at May 30, 2:17 PM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 30, 2:17 PM EDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 217 PM EDT MON MAY 30 2016 .Near Term /through Tuesday/... The combination of a trough extending from the remnants of Bonnie, sea breeze boundaries, and diurnal instability will provide isolated to scattered storms this afternoon and evening. The best chances will be over NE Fl, as the Northwest flow over SE GA will bring in drier air. Surface troughing over the region will dissipate tonight, as remnants of Bonnie moves further away. High pressure will build to the East Tuesday with the flow becoming more Southerly in the afternoon. As the flow turns, moisture will increase, adding to instability. Thus, chance of diurnal convection, initiated along East Coast sea breeze. Temperatures will trend above normal this period. .Short Term /Tuesday night thru Wednesday night/... Upper ridging will remain over forecast area with sea breezes initiating widely scattered afternoon/evening showers/t-storms. Kept pops at low chance levels given expected coverage. Continued above normal temps with highs upr 80s coast...lwr 90s inland... with low temps upr 60s to lwr 70s. .Long Term /Thursday thru Sunday/... Upper ridge remains over area with sea breezes driving scattered afternoon/evening showers/t-storms Thu-Sat. Solutions from GFS and ECM diverge a bit in longer term. Both show an upr low over wrn TX Thursday into Friday with srong generally zonal flow over northern U.S. However...over the weekend...the GFS has a much stronger shortwave diving southward over central U.S. weakening upr low over TX...while ECM has stronger upr low over TX moving eastward. Either solution suggests greater rain potential for our area late weekend into early next week...and have higher pops accordingly by Sunday. Continued above normal temperatures through the period with high temps lwr-mid 90s inland...upr 80s/around 90 coast...and low temps around 70 well inland...lwr-mid 70s coast. && .Aviation...Prevailing vfr conditions are expected this 18z taf period. There is a chance for storms at area taf sites this afternoon. The best chance will be at KGNV, and KSGJ. Light fog will be possible overnight inland at KGNV, especially if the area receives rainfall this afternoon. && .Marine...Remnants of Bonnie will move away to the North through Tuesday, as weak surface high pressure builds to the East. This high pressure ridge will remain East of area waters through the week. Rip Currents: Moderate risk this afternoon due to lingering NE swell. Low risk expected Tuesday. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 92 70 92 / 20 20 20 20 SSI 72 88 73 87 / 20 20 10 20 JAX 69 92 71 91 / 20 30 20 30 SGJ 71 89 72 88 / 30 20 10 20 GNV 67 92 70 92 / 30 30 30 20 OCF 68 92 70 92 / 20 30 20 20 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Wolf/Struble
Hazardous weather outlook, May 30, 4:05 AM EDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 405 AM EDT MON MAY 30 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-310815- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 405 AM EDT MON MAY 30 2016 ...MODERATE RISK OF RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A MODERATE RISK OF RIP CURRENTS TODAY. SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON. A FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. STORM MOTION WILL BE TO THE SOUTHEAST AROUND 10 TO 15 MPH. THUNDERSTORMS WILL DECREASE IN COVERAGE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH NEXT WEEKEND. AFTERNOON HEAT INDEX VALUES WILL NEAR 100 DEGREES INLAND TUESDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 30, 4:01 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 PM EDT MON MAY 30 2016
FLZ035-302045-
GILCHRIST FL-
401 PM EDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GILCHRIST COUNTY UNTIL
445 PM EDT...
AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELL...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
TRENTON...BELL AND FANNING SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2966 8295 2970 8296 2970 8294 2972 8296
2972 8294 2973 8295 2974 8294 2981 8285
2968 8265 2963 8266 2956 8275 2956 8276
2958 8276 2958 8278 2959 8293 2963 8297
TIME...MOT...LOC 2001Z 316DEG 6KT 2970 8288
PETERSONSpecial weather statement, May 30, 5:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 PM EDT MON MAY 30 2016
FLZ036-037-040-302245-
ALACHUA FL-MARION FL-PUTNAM FL-
556 PM EDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALACHUA...
SOUTHWESTERN PUTNAM AND NORTHEASTERN MARION COUNTIES UNTIL 645 PM
EDT...
AT 556 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ORANGE SPRINGS...OR NEAR FORT MCCOY...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
SALT SPRINGS...FORT MCCOY...HAWTHORNE...ORANGE SPRINGS...FRUITLAND...LAKE
DELANCY...WELAKA...HOG VALLEY...LOCHLOOSA AND GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2945 8216 2961 8212 2948 8160 2933 8164
2932 8168 2930 8167 2930 8165 2923 8167
TIME...MOT...LOC 2156Z 297DEG 5KT 2946 8194
PETERSONSpecial weather statement, May 30, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT MON MAY 30 2016
FLZ038-302300-
FLAGLER FL-
621 PM EDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
700 PM EDT...
AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUNNELL. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
PALM COAST AND BUNNELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2932 8132 2945 8134 2948 8123 2940 8119
2935 8119
TIME...MOT...LOC 2221Z 347DEG 3KT 2941 8127
PETERSONThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:32 PM EDT | Special Weather Statement | JAX | Gilchrist | 43 min |
| May 30, 4:01 PM EDT | Special Weather Statement | JAX | Gilchrist | 44 min |
| May 30, 5:56 PM EDT | Special Weather Statement | JAX | Putnam | 49 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.